Type I diabetic possible external yeast infection not clearing up
I've had diabetes for almost 40 years, I'm IN my 40's, a female married to same man (thus one sexual partner) for over 25yrs. My GP recently dx'd me w/double ear infection & put me on Omnicef (I am an SJS survivor so antibiotics are a dangerous area for me as I developed SJS after taking Bactrim.. for an ear infection, no less!) During this same appointment, I had the bumpy, itchy rash on both sides of my labia in the creases of my legs, right where regular panties touch and told him a week of using Nystatin cream had done nothing. My sugar is in fair control, so it's not that. He gave me an Rx for Nystatin powder, which I've used for five days now, with no improvement. The area is red, very tender, sometimes extremely itchy and now has about pencil-sized hard bumps. I called doctor yesterday and asked for some Diflucan, which I've now taken three doses of in the past 36 or so hours. Still no marked relief.
Usually Diflucan works well to get rid of yeast for me. I tend to have pretty voracious yeast infections when I get them. I've done that ever since the SJS, when I spent two weeks in hospital & during which time I developed horrendous vaginal yeast that morphed into white splotches all over my vaginal/groin area. I took 200 or 300mg Diflucans for about five days to clear that up.
So I'm concerned if yeast infections can gradually become so hard to treat. Is there any possibility that this may not be yeast even though the symptoms are very much characteristic of it? My doctor did not look at the rash himself... the nurse took a photo of it. ??? I don't mind that he didn't subject me to a physical genital exam, but is there any way that this could be something besides yeast?
Thanks for any input!!
Diabetics live in Dog Years...we feel 7 for every 1 we live...
its possible thats its not a yeast infection but u did say when you take them you take them bad. i would suggest you go back to your DR and this time insist he luks and takes a few swabs. in the meantime you could try putting on loads of plain natural yogurt to the affected area and rinse off after a few hours with just plain luke warm water WORKS FOR ME EVERYTIME have you tried canesten combi cream for yeast infections available at a good chemist its much more effective than nystatin
My doc gave me diflucan when I went back for recheck of ear infection & it wasn't better. New antibiotic to start while finishing the first one, nystatin + diflucan + keeping TIGHT control of my blood sugar has helped a lot, though not completely gone yet... I just finished last of 2nd antibiotic Monday, so I think in the next few days, it should be gone.
btw, I DO and WAS using plain yogurt. ;) I'm not familiar with the cream you mentioned, does it have to be mixed by a pharmacist? and is that the correct spelling? CANESTEN COMBI? My cousin is a pharmacist, so perhaps she could do this for me, if I have the correct info to give her.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.